Nebraska, 2011

Excessive Heat in Nebraska, July 15 to 23, 2011

July 15 to 23, 2011 · NWS OAX · 30 events in 30 counties and zones

An upper level ridge of high pressure built across the central United States and brought a prolonged period of excessive heat to eastern Nebraska and southwest Iowa. High temperatures during this stretch reached the 90s to a little over 100 degrees and dew point temperatures were in the 70s and in some cases the lower 80s.

Where it happened

Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

An upper level ridge of high pressure built across the central United States and brought a prolonged period of excessive heat to eastern Nebraska and southwest Iowa. High temperatures during this stretch reached the 90s to a little over 100 degrees and dew point temperatures were in the 70s and in some cases the lower 80s. This brought heat index values into the 105 to 115 degree or even higher range during the afternoon and early evening hours during this time. Low temperatures provided little relief dropping only into the 70s to around 80. Some relief spread across much of the area late on the 20th as thunderstorms developed along a slow moving weak cold front which stalled in southeast Nebraska. However, 105 to 115 degree heat index values continued across far southeast Nebraska for several days longer until a little strong southeast push to the front occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 15, 2:25 AM CST, 9 hours 35 minutes earlier.

Area forecast discussion, Jul 15, 2:25 AM CST, 9 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
325 AM CDT FRI JUL 15 2011

.DISCUSSION...
PERSISTENT HEAT AND HUMIDITY THROUGH THE MIDDLE OF NEXT WEEK ALONG
WITH SPORADIC THUNDERSTORM CHANCES INTO SATURDAY ARE THE MAIN
FORECAST CONCERNS.

UPPER RIDGE EXTENDING FROM WEST TEXAS INTO SOUTHEAST NEBRASKA THIS
MORNING WILL CONTINUE BUILDING NORTH AND NORTHWEST THROUGH SATURDAY
AND WILL REMAIN ENTRENCHED OVER OUR AREA THROUGH AT LEAST EARLY NEXT
WEEK. CURRENT STORM TRACK AROUND THE RIDGE WILL REMAIN MOSTLY WEST
AND NORTH OF EASTERN NEBRASKA...BUT WE CAN NOT RULE OUT A STRAY
STORM FROM ENTERING PARTS OF THE CWA THROUGH SATURDAY.

MID LEVEL WAVE ROTATING AROUND PERIPHERY OF RIDGE THIS MORNING WAS
SPARKING SCATTERED CONVECTION ACROSS WESTERN AND PARTS OF CENTRAL
NEBRASKA. MORE ISOLATED SHOWERS WERE NOTED IN NORTHWEST KANSAS. ALL
THIS ACTIVITY WAS DRIFTING MAINLY NORTH NORTHEAST SUGGESTING IT WILL
STAY WEST OF OUR AREA. HOWEVER AXIS OF MOST UNSTABLE CAPE EXTENDED
FROM EASTERN SOUTH DAKOTA INTO OUR NORTHWEST CWA AS PER SPC
MESOANALYSIS PAGE. STORMS HAVE INTENSIFIED A BIT OVER THE LAST
HOUR...AND WILL BE MOVING INTO MORE UNSTABLE AIR. SO EXPECT ACTIVITY
TO CONTINUE THROUGH MID MORNING. SOME STORMS MAY WORK EAST INTO
NORTHEAST NEBRASKA...SO HAVE INCLUDED MORNING POPS THERE.

A SIMILAR SCENARIO IS POSSIBLE TONIGHT WITH STORMS SKIRTING OUR FAR
NORTHWEST COUNTIES. HOWEVER BOTH NAM AND GFS DEVELOP AN AREA OF
CONVECTION IN CENTRAL OR SOUTH CENTRAL NEBRASKA AFTER MIDNIGHT AND
MOVE IT THROUGH THE CWA SATURDAY MORNING. AM GOING TO IGNORE THIS
FOR NOW AS DEVELOPMENT IN RIDGE AXIS IS UNLIKELY...BUT IT IS
SOMETHING TO WATCH AND BE AWARE OF AS IT WILL HAVE AN AFFECT ON
TEMPERATURES SATURDAY.

SPEAKING OF TEMPERATURES...IT SEEMS PRETTY CERTAIN WE WILL HAVE
SEVERAL DAYS OF HIGHS EASILY INTO THE MID AND UPPER 90S ALONG WITH
HIGH HUMIDITY. UPPER RIDGE WILL SUPPRESS AFTERNOON CLOUDS/STORMS
THIS AFTERNOON THROUGH AT LEAST MONDAY...AND MOST LIKELY TUESDAY AND
WEDNESDAY BEFORE A BREAKDOWN IN THE RIDGE OCCURS AS A WAVE MOVES
THROUGH THE NORTHERN PLAINS. DEW POINTS WERE ALREADY IN THE LOW TO
MID 70S IN THE CWA THIS MORNING...AND MODELS ONLY INCREASE THOSE
THIS WEEKEND. EVAPOTRANSPIRATION FROM AREA CROPS WILL ALSO HELP
BOOST DEW POINTS LOCALLY. AFTERNOON MIXING MAY DRIVE DEW POINTS DOWN
FROM TIME TO TIME...ESPECIALLY MONDAY THROUGH WEDNESDAY...BUT
TEMPERATURES WILL RESPOND UPWARD AS A RESULT. SO RUNNING HEAT INDEX
COMPUTATIONS YIELDS 105 TO 112 VALUES FROM THIS AFTERNOON THROUGH
EARLY NEXT WEEK. OVERNIGHT LOWS IN THE MID TO UPPER 70S WITH HIGH
HUMIDITY WILL NOT PROVIDE RELIEF FROM THE HEAT. SO OUR CURRENT
EXCESSIVE HEAT WARNING THROUGH MONDAY WILL REMAIN INTACT...WITH A
WATCH STILL IN EFFECT TUESDAY AND WEDNESDAY.

REALLY NO MAJOR CHANGES FROM GOING FORECAST.

DERGAN

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

06Z TAFS

VFR CIGS ASSOCIATED WITH CONVECTION OVER CENTRAL NEBRASKA EXPECTED
TO CONTINUE TO GRADUALLY SPREAD EAST THROUGH 12Z. PATCHY IFR OR MVFR
CIGS AND VSBYS POSSIBLE PRIOR TO 12Z AS CLEAR SKIES AND LIGHT WINDS
ALLOW SURFACE LAYER TO APPROACH SATURATION. MODELS SUGGEST SOME
POTENTIAL FOR CONVECTION LATE AFTERNOON BUT WILL LEAVE OUT AT THIS
TIME DUE TO UNCERTAINTY IN TIMING AND STRENGTH OF MID LEVEL WAVE
INDICATED BY MODELS.

FOBERT

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...EXCESSIVE HEAT WARNING FROM NOON TODAY TO 7 AM CDT TUESDAY FOR
     NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-
     088>093.

     EXCESSIVE HEAT WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR NEZ011-012-015>018-030>034-042>045-050>053-
     065>068-078-088>093.

IA...EXCESSIVE HEAT WARNING FROM NOON TODAY TO 7 AM CDT TUESDAY FOR
     IAZ043-055-056-069-079-080-090-091.

     EXCESSIVE HEAT WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR IAZ043-055-056-069-079-080-090-091.

&&
Hazardous weather outlook, Jul 15, 10:45 AM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1145 AM CDT FRI JUL 15 2011

IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-030>034-042>045-
050>053-065-067-160645-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX-
CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-
BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-
SEWARD-CASS-
1145 AM CDT FRI JUL 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE FOR PARTS OF NORTHEAST...EAST
CENTRAL NEBRASKA THROUGH TONIGHT. SOME STORMS COULD BECOME STRONG
TO SEVERE WITH ISOLATED DAMAGING WINDS...LARGE HAIL AND LOCALLY
HEAVY RAINS.

AN EXCESSIVE HEAT WARNING GOES IN EFFECT BEGINNING THIS AFTERNOON
FOR MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA...HOWEVER WILL
START SATURDAY FOR NORTHEAST NEBRASKA.  HIGHS IN THE LOW TO MID
90S COMBINED WITH HUMIDITY WILL RESULT IN HEAT INDICES BETWEEN
FROM 105 TO 110 DEGREES.

WIDESPREAD MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE
MISSOURI RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE EXCESSIVE HEAT WARNING WILL BE IN EFFECT THROUGH MONDAY
NIGHT...WITH AN EXCESSIVE HEAT WATCH FOR TUESDAY AND WEDNESDAY.

HEAT INDICES ARE EXPECTED TO RANGE FROM 105 TO 112 DEGREES
EACH DAY...WITH NIGHTTIME HEAT INDICES AROUND 80. THE HIGHEST HEAT
INDICES WILL COME SUNDAY AND PERSIST INTO NEXT WEEK. THE PROLONGED
DURATION OF HIGH AFTERNOON HEAT INDICES AND LITTLE RELIEF AT NIGHT
COULD RESULT IN DANGEROUS CONDITIONS FOR THOSE NOT TAKING NECESSARY
PRECAUTIONS.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER
FOR THE NEXT SEVERAL WEEKS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED FOR PARTS OF NORTHEAST
NEBRASKA AND WESTERN IOWA THIS AFTERNOON AND TONIGHT SHOULD SEVERE
STORMS BE ABLE TO DEVELOP SOUTHWARD INTO THE AREA.

IAZ090-NEZ066-068-078-088>093-160645-
FREMONT-LANCASTER-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
1145 AM CDT FRI JUL 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN EXCESSIVE HEAT WARNING GOES IN EFFECT BEGINNING THIS
AFTERNOON. HIGHS IN THE LOW TO MID 90S COMBINED WITH HUMIDITY WILL
RESULT IN HEAT INDICES BETWEEN FROM 105 TO 110 DEGREES.

WIDESPREAD MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE
MISSOURI RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE EXCESSIVE HEAT WARNING WILL BE IN EFFECT THROUGH MONDAY
NIGHT...WITH AN EXCESSIVE HEAT WATCH FOR TUESDAY AND WEDNESDAY.

HEAT INDICES ARE EXPECTED TO RANGE FROM 105 TO 112 DEGREES
EACH DAY...WITH NIGHTTIME HEAT INDICES AROUND 80. THE HIGHEST HEAT
INDICES WILL COME SUNDAY AND PERSIST INTO NEXT WEEK. THE PROLONGED
DURATION OF HIGH AFTERNOON HEAT INDICES AND LITTLE RELIEF AT NIGHT
COULD RESULT IN DANGEROUS CONDITIONS FOR THOSE NOT TAKING NECESSARY
PRECAUTIONS.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER
FOR THE NEXT SEVERAL WEEKS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

ZAPOTOCNY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

30 excessive heat. Local standard time, as filed.

Excessive Heat, Richardson

When
July 15, 12:00 PM CST to July 23, 6:00 PM CST
Where
Richardson forecast zone
Reported by
Official NWS Observations
Coordinates
40.125, -95.717 (the zone’s center; the record gives no point)

High temperatures in the 90s and dew point temperatures in the mid 70s to around 80 degrees brought afternoon and early evening heat index values into the 105 to 115 degree range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Pawnee

When
July 15, 12:00 PM CST to July 23, 6:00 PM CST
Where
Pawnee forecast zone
Reported by
Official NWS Observations
Coordinates
40.132, -96.237 (the zone’s center; the record gives no point)

High temperatures in the 90s and dew point temperatures in the mid 70s to around 80 degrees brought afternoon and early evening heat index values into the 105 to 115 degree range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Gage

When
July 15, 1:00 PM CST to July 20, 7:00 PM CST
Where
Gage forecast zone
Reported by
Official NWS Observations
Coordinates
40.262, -96.689 (the zone’s center; the record gives no point)

High temperatures in the 90s to around 100 degrees and dew point temperatures in the upper 60s to mid 70s brought afternoon and early evening heat index values into the 105 to 110 degree range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Jefferson

When
July 15, 1:00 PM CST to July 20, 7:00 PM CST
Where
Jefferson forecast zone
Reported by
Official NWS Observations
Coordinates
40.176, -97.143 (the zone’s center; the record gives no point)

High temperatures in the 90s to around 100 degrees and dew point temperatures in the upper 60s to mid 70s brought afternoon and early evening heat index values into the 105 to 110 degree range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Saline

When
July 15, 1:00 PM CST to July 20, 7:00 PM CST
Where
Saline forecast zone
Reported by
Official NWS Observations
Coordinates
40.524, -97.141 (the zone’s center; the record gives no point)

High temperatures in the 90s to around 100 degrees and dew point temperatures in the 70s brought afternoon and early evening heat index values into the 105 to 115 degree range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Lancaster

When
July 15, 1:00 PM CST to July 20, 7:00 PM CST
Where
Lancaster forecast zone
Reported by
Official NWS Observations
Coordinates
40.784, -96.688 (the zone’s center; the record gives no point)

High temperatures in the 90s to around 100 degrees and dew point temperatures in the 70s brought afternoon and early evening heat index values into the 105 to 115 degree range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Seward

When
July 15, 1:00 PM CST to July 20, 7:00 PM CST
Where
Seward forecast zone
Reported by
Official NWS Observations
Coordinates
40.872, -97.139 (the zone’s center; the record gives no point)

High temperatures in the 90s to around 100 degrees and dew point temperatures in the 70s brought afternoon and early evening heat index values into the 105 to 115 degree range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Saunders

When
July 15, 1:00 PM CST to July 20, 7:00 PM CST
Where
Saunders forecast zone
Reported by
Official NWS Observations
Coordinates
41.226, -96.637 (the zone’s center; the record gives no point)

High temperatures in the 90s to around 100 degrees and dew point temperatures in the 70s brought afternoon and early evening heat index values into the 105 to 115 degree range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Douglas

When
July 15, 1:00 PM CST to July 20, 7:00 PM CST
Where
Douglas forecast zone
Reported by
Official NWS Observations
Coordinates
41.295, -96.154 (the zone’s center; the record gives no point)

High temperatures in the 90s to around 100 degrees and dew point temperatures in the 70s to around 80 degrees brought afternoon and early evening heat index values into the 105 to 115 degree and a little higher range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Sarpy

When
July 15, 1:00 PM CST to July 20, 7:00 PM CST
Where
Sarpy forecast zone
Reported by
Official NWS Observations
Coordinates
41.113, -96.112 (the zone’s center; the record gives no point)

High temperatures in the 90s to around 100 degrees and dew point temperatures in the 70s to around 80 degrees brought afternoon and early evening heat index values into the 105 to 115 degree and a little higher range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Cass

When
July 15, 1:00 PM CST to July 20, 7:00 PM CST
Where
Cass forecast zone
Reported by
Official NWS Observations
Coordinates
40.910, -96.141 (the zone’s center; the record gives no point)

High temperatures in the 90s to around 100 degrees and dew point temperatures in the 70s to around 80 degrees brought afternoon and early evening heat index values into the 105 to 115 degree and a little higher range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Otoe

When
July 15, 1:00 PM CST to July 23, 6:00 PM CST
Where
Otoe forecast zone
Reported by
Official NWS Observations
Coordinates
40.649, -96.135 (the zone’s center; the record gives no point)

High temperatures in the 90s and dew point temperatures in the 70s to around 80 degrees brought afternoon and early evening heat index values into the 105 to 115 degree range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Nemaha

When
July 15, 1:00 PM CST to July 23, 6:00 PM CST
Where
Nemaha forecast zone
Reported by
Official NWS Observations
Coordinates
40.388, -95.850 (the zone’s center; the record gives no point)

High temperatures in the 90s and dew point temperatures in the 70s to around 80 degrees brought afternoon and early evening heat index values into the 105 to 115 degree range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Johnson

When
July 15, 1:00 PM CST to July 23, 6:00 PM CST
Where
Johnson forecast zone
Reported by
Official NWS Observations
Coordinates
40.393, -96.265 (the zone’s center; the record gives no point)

High temperatures in the 90s and dew point temperatures in the 70s to around 80 degrees brought afternoon and early evening heat index values into the 105 to 115 degree range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Butler

When
July 16, 2:00 PM CST to July 20, 7:00 PM CST
Where
Butler forecast zone
Reported by
Official NWS Observations
Coordinates
41.226, -97.132 (the zone’s center; the record gives no point)

High temperatures in the 90s and dew point temperatures in the 70s to around 80 degrees brought afternoon and early evening heat index values into the 105 to 115 degree range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Washington

When
July 16, 2:00 PM CST to July 20, 7:00 PM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
41.531, -96.222 (the zone’s center; the record gives no point)

High temperatures in the 90s and dew point temperatures in the 70s to around 80 degrees brought afternoon and early evening heat index values into the 105 to 115 degree range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Dodge

When
July 16, 2:00 PM CST to July 20, 7:00 PM CST
Where
Dodge forecast zone
Reported by
Official NWS Observations
Coordinates
41.578, -96.654 (the zone’s center; the record gives no point)

High temperatures in the 90s and dew point temperatures in the 70s to around 80 degrees brought afternoon and early evening heat index values into the 105 to 115 degree range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Burt

When
July 16, 2:00 PM CST to July 20, 7:00 PM CST
Where
Burt forecast zone
Reported by
Official NWS Observations
Coordinates
41.852, -96.329 (the zone’s center; the record gives no point)

High temperatures in the 90s and dew point temperatures in the 70s to around 80 degrees brought afternoon and early evening heat index values into the 105 to 115 degree range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Thurston

When
July 16, 2:00 PM CST to July 20, 7:00 PM CST
Where
Thurston forecast zone
Reported by
Official NWS Observations
Coordinates
42.158, -96.544 (the zone’s center; the record gives no point)

High temperatures in the 90s and dew point temperatures in the 70s to around 80 degrees brought afternoon and early evening heat index values into the 105 to 115 degree range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Cuming

When
July 16, 2:00 PM CST to July 20, 7:00 PM CST
Where
Cuming forecast zone
Reported by
Official NWS Observations
Coordinates
41.916, -96.787 (the zone’s center; the record gives no point)

High temperatures in the 90s and dew point temperatures in the 70s to around 80 degrees brought afternoon and early evening heat index values into the 105 to 115 degree range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Stanton

When
July 16, 2:00 PM CST to July 20, 7:00 PM CST
Where
Stanton forecast zone
Reported by
Official NWS Observations
Coordinates
41.917, -97.194 (the zone’s center; the record gives no point)

High temperatures in the 90s and dew point temperatures in the 70s to around 80 degrees brought afternoon and early evening heat index values into the 105 to 115 degree range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Colfax

When
July 16, 2:00 PM CST to July 20, 7:00 PM CST
Where
Colfax forecast zone
Reported by
Official NWS Observations
Coordinates
41.574, -97.086 (the zone’s center; the record gives no point)

High temperatures in the 90s and dew point temperatures in the 70s to around 80 degrees brought afternoon and early evening heat index values into the 105 to 115 degree range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Platte

When
July 16, 2:00 PM CST to July 20, 7:00 PM CST
Where
Platte forecast zone
Reported by
Official NWS Observations
Coordinates
41.571, -97.521 (the zone’s center; the record gives no point)

High temperatures in the 90s and dew point temperatures in the 70s to around 80 degrees brought afternoon and early evening heat index values into the 105 to 115 degree range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Boone

When
July 16, 2:00 PM CST to July 20, 7:00 PM CST
Where
Boone forecast zone
Reported by
Official NWS Observations
Coordinates
41.707, -98.067 (the zone’s center; the record gives no point)

High temperatures in the 90s and dew point temperatures in the 70s to around 80 degrees brought afternoon and early evening heat index values into the 105 to 115 degree range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Madison

When
July 16, 2:00 PM CST to July 20, 7:00 PM CST
Where
Madison forecast zone
Reported by
Official NWS Observations
Coordinates
41.917, -97.601 (the zone’s center; the record gives no point)

High temperatures in the 90s and dew point temperatures in the 70s to around 80 degrees brought afternoon and early evening heat index values into the 105 to 115 degree range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Antelope

When
July 16, 2:00 PM CST to July 20, 7:00 PM CST
Where
Antelope forecast zone
Reported by
Official NWS Observations
Coordinates
42.177, -98.067 (the zone’s center; the record gives no point)

High temperatures in the 90s and dew point temperatures in the 70s to around 80 degrees brought afternoon and early evening heat index values into the 105 to 115 degree range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Pierce

When
July 16, 2:00 PM CST to July 20, 7:00 PM CST
Where
Pierce forecast zone
Reported by
Official NWS Observations
Coordinates
42.264, -97.601 (the zone’s center; the record gives no point)

High temperatures in the 90s and dew point temperatures in the 70s to around 80 degrees brought afternoon and early evening heat index values into the 105 to 115 degree range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Wayne

When
July 16, 3:00 PM CST to July 20, 7:00 PM CST
Where
Wayne forecast zone
Reported by
Official NWS Observations
Coordinates
42.209, -97.119 (the zone’s center; the record gives no point)

High temperatures in the 90s and dew point temperatures in the 70s to around 80 degrees brought afternoon and early evening heat index values into the 105 to 115 degree range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Cedar

When
July 16, 3:00 PM CST to July 20, 7:00 PM CST
Where
Cedar forecast zone
Reported by
Official NWS Observations
Coordinates
42.599, -97.252 (the zone’s center; the record gives no point)

High temperatures in the 90s and dew point temperatures in the 70s to around 80 degrees brought afternoon and early evening heat index values into the 105 to 115 degree range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

Excessive Heat, Knox

When
July 16, 3:00 PM CST to July 20, 7:00 PM CST
Where
Knox forecast zone
Reported by
Official NWS Observations
Coordinates
42.637, -97.892 (the zone’s center; the record gives no point)

High temperatures in the 90s and dew point temperatures in the 70s to around 80 degrees brought afternoon and early evening heat index values into the 105 to 115 degree range for a prolonged stretch. Low temperatures during this time provided little relief, dropping only into the mid 70s to around 80.

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2011Every state in 2011This day in weather historyWarnings in Nebraska, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311965, 311966, 311967, 311968, 311969, 311970, 311971, 311972, 311973, 311974, 311975, 311976, 311977, 311994, 311978, 311979, 311980, 311981, 311982, 311984, 311985, 311986, 311987, 311988, 311989, 311990, 311991, 311983, 311992, 311993.